MAUDE Adverse Event Report: SURPASS EVOLVE 3.25MM X 15MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

SURPASS EVOLVE 3.25MM X 15MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS32515
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Fistula (1862); Paresis (1998); Vascular Dissection (3160)
Date of Event 07/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not available to manufacturer.
 
Event or Problem Description
It was reported that a stent (subject device) was implanted successfully during a procedure at pcom to opthalmic region.The patient was reported to have moderately tortuous anatomy.During a two day follow up, it was noted that the subject stent had dissected the vessel at ica causing fistula.It was also reported that the patient had weakness and small stroke.As per the physician, the adverse events were due to the patient's anatomy and the subject stent performed as intended during the procedure.The patient¿s current condition is reported to be stable and is being monitored with follow up visits.No other clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, visual and functional testing as well as physical analysis cannot be performed.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the issue occurred in the ica, the anatomy was moderately tortuous, the stent was implanted in the pcom to ophthalmic, and there were no complications/issues during the procedure of stent implantation that could have resulted in the reported event.It was also noted that the device performed as intended and the physician did not allege any malfunction for the subject stent.Based upon medical review, the harm observed in this complaint is anticipated in nature as per the device risk assessment.As a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted within the dfu, product labeling and/or risk documentation files, an assignable cause of anticipated procedural complication will be assigned to this complaint.
 
Event or Problem Description
It was reported that a stent (subject device) was implanted successfully during a procedure at pcom to opthalmic region.The patient was reported to have moderately tortuous anatomy.During a two day follow up, it was noted that the subject stent had dissected the vessel at ica causing fistula.It was also reported that the patient had weakness and small stroke.As pet the physician, the adverse events were due to the patient's anatomy and the subject stent performed as intended during the procedure.The patient¿s current condition is reported to be stable and is being monitored with follow up visits.No other clinical consequences were reported to the patient due to this event.

Brand Name
SURPASS EVOLVE 3.25MM X 15MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
MDR Report Key12329151
Report Number3008881809-2021-00339
Device Sequence Number4541893
Product Code OUT
UDI-Device Identifier07613327375152
UDI-Public07613327375152
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/22/2023
Device Model NumberFDS32515
Device Catalogue NumberFDS32515
Device Lot Number22241034
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/23/2021
Supplement Date Received by Manufacturer10/19/2021
Initial Report FDA Received Date08/16/2021
Supplement Report FDA Received Date11/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;